Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 116, NWS Marquette, MI

October 3, 2021

NWS Marquette, MI issued this small craft advisory at Oct 3, 2021, 4:03 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Oct 3, 2021, 4:03 AM EDT (08:03 UTC)
Expired
Oct 3, 2021, 5:00 PM EDT
In force
13 hr
Issued by
NWS Marquette, MI

The text

As transmitted.

147 
WHUS73 KMQT 030803
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
403 AM EDT Sun Oct 3 2021

LSZ240>244-031615-
/O.NEW.KMQT.SC.Y.0116.211003T0803Z-211003T2100Z/
/O.CON.KMQT.MF.Y.0016.000000T0000Z-211004T1200Z/
Saxon Harbor WI to Black River MI-Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
403 AM EDT Sun Oct 3 2021 /303 AM CDT Sun Oct 3 2021/

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EDT /4 PM CDT/ THIS
AFTERNOON...
...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
MONDAY...

* WHAT...For the Dense Fog Advisory, dense fog will reduce 
  visibility to less than 1 NM. For the Small Craft Advisory, 
  northeast winds 5 to 15 kt with gusts up to 20 kt and waves 3 
  to 5 ft occurring.

* WHERE...Saxon Harbor WI to Black River MI, Black River to 
  Ontonagon MI, Ontonagon to Upper Entrance of Portage Canal MI, 
  Upper Entrance of Portage Canal to Eagle River MI and Eagle 
  River to Manitou Island MI.

* WHEN...For the Dense Fog Advisory, until 8 AM EDT /7 AM CDT/ 
  Monday. For the Small Craft Advisory, until 5 PM EDT /4 PM 
  CDT/ this afternoon.

* IMPACTS...Conditions will be hazardous to small craft. Low 
  visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

LSZ162-245>251-263>267-031615-
/O.CON.KMQT.MF.Y.0016.000000T0000Z-211004T1200Z/
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
403 AM EDT Sun Oct 3 2021 /303 AM CDT Sun Oct 3 2021/

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
MONDAY...

* WHAT...Dense fog will reduce visibility to 1/4 to 1/2 NM.

* WHERE...Portions of Central, Eastern and Western Lake Superior.

* WHEN...Until 8 AM EDT /7 AM CDT/ Monday.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

LMZ221-248-250-031615-
/O.CON.KMQT.MF.Y.0016.000000T0000Z-211004T0000Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
403 AM EDT Sun Oct 3 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Dense fog will reduce visibility to 1/4 to 1/2 NM.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage, Green Bay North of line from Cedar River MI to Rock 
  Island Passage and Seul Choix Point to Point Detour MI.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

07
2 follow-up statements
143 
WHUS73 KMQT 031448
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
1048 AM EDT Sun Oct 3 2021

LSZ240>244-032300-
/O.CON.KMQT.MF.Y.0016.000000T0000Z-211004T1200Z/
/O.CON.KMQT.SC.Y.0116.000000T0000Z-211003T2100Z/
Saxon Harbor WI to Black River MI-Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
1048 AM EDT Sun Oct 3 2021 /948 AM CDT Sun Oct 3 2021/

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
MONDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT /4 PM
CDT/ THIS AFTERNOON...

* WHAT...For the Dense Fog Advisory, dense fog will reduce 
  visibility to less than 1 NM. For the Small Craft Advisory, 
  northeast winds 5 to 15 kt with gusts up to 20 kt and waves 3 
  to 5 ft occurring.

* WHERE...Saxon Harbor WI to Black River MI, Black River to 
  Ontonagon MI, Ontonagon to Upper Entrance of Portage Canal MI, 
  Upper Entrance of Portage Canal to Eagle River MI and Eagle 
  River to Manitou Island MI.

* WHEN...For the Dense Fog Advisory, until 8 AM EDT /7 AM CDT/ 
  Monday. For the Small Craft Advisory, until 5 PM EDT /4 PM 
  CDT/ this afternoon.

* IMPACTS...Conditions will be hazardous to small craft. Low 
  visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

LSZ162-245>251-263>267-032300-
/O.CON.KMQT.MF.Y.0016.000000T0000Z-211004T1200Z/
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
1048 AM EDT Sun Oct 3 2021 /948 AM CDT Sun Oct 3 2021/

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
MONDAY...

* WHAT...Dense fog will reduce visibility to 1/4 to 1/2 NM.

* WHERE...Portions of Central, Eastern and Western Lake Superior.

* WHEN...Until 8 AM EDT /7 AM CDT/ Monday.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

LMZ221-248-250-032300-
/O.CON.KMQT.MF.Y.0016.000000T0000Z-211004T0000Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
1048 AM EDT Sun Oct 3 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Dense fog will reduce visibility to 1/4 to 1/2 NM.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage, Green Bay North of line from Cedar River MI to Rock 
  Island Passage and Seul Choix Point to Point Detour MI.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$
529 
WHUS73 KMQT 032100
MWWMQT

URGENT - MARINE WEATHER MESSAGE
National Weather Service Marquette MI
500 PM EDT Sun Oct 3 2021

LSZ240>244-040500-
/O.EXP.KMQT.SC.Y.0116.000000T0000Z-211003T2100Z/
/O.CON.KMQT.MF.Y.0016.000000T0000Z-211004T1200Z/
Saxon Harbor WI to Black River MI-Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
500 PM EDT Sun Oct 3 2021 /400 PM CDT Sun Oct 3 2021/

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
MONDAY...
...SMALL CRAFT ADVISORY WILL EXPIRE AT 5 PM EDT /4 PM CDT/ THIS
AFTERNOON...

* WHAT...Dense fog will reduce visibility to less than 1 NM.

* WHERE...Ontonagon to Upper Entrance of Portage Canal MI, Upper 
  Entrance of Portage Canal to Eagle River MI, Eagle River to 
  Manitou Island MI, Black River to Ontonagon MI and Saxon 
  Harbor WI to Black River MI.

* WHEN...Until 8 AM EDT /7 AM CDT/ Monday.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

LSZ162-245>251-263>267-040500-
/O.CON.KMQT.MF.Y.0016.000000T0000Z-211004T1200Z/
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
500 PM EDT Sun Oct 3 2021 /400 PM CDT Sun Oct 3 2021/

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
MONDAY...

* WHAT...Dense fog will reduce visibility to less than 1 NM.

* WHERE...Portions of Central, Eastern and Western Lake Superior.

* WHEN...Until 8 AM EDT /7 AM CDT/ Monday.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

LMZ221-248-250-040000-
/O.CON.KMQT.MF.Y.0016.000000T0000Z-211004T0000Z/
Green Bay North of line from Cedar River MI to Rock Island
Passage-Seul Choix Point to Point Detour MI-
5NM East of a line from Fairport MI to Rock Island Passage-
500 PM EDT Sun Oct 3 2021

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Dense fog will reduce visibility to 4 to 5 NM.

* WHERE...5NM East of a line from Fairport MI to Rock Island 
  Passage, Green Bay North of line from Cedar River MI to Rock 
  Island Passage and Seul Choix Point to Point Detour MI.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

JSS

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at Oct 3, 3:20 AM EDT, 43 minutes earlier.

Area forecast discussion, Oct 3, 3:20 AM EDT, 43 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
320 AM EDT Sun Oct 3 2021

.SHORT TERM...(Today and tonight)
Issued at 320 AM EDT SUN OCT 3 2021

Upper air pattern consists of a 500 mb trough over the upper
Mississippi River Valley this morning with a closed low in the
Canadian Maritimes and a ridge in the desert sw. The trough slowly
moves east to the lower Great Lakes by 12z Mon. Deeper moisture
remains over the area until later tonight when it moves out of the
western cwa and weak 850-500 mb q-vector convergence remains until
late tonight. Looks like drier air will take its time getting into
the area and fog will have a hard time burning off, so went with a
dense fog advisory into late morning for most of the cwa due to 1/4
mile or less in a lot of places. Hard to pin down pops for this
forecast with the weak system and will continue to broadbrush and go
with slight chance to chance pops overall. Overall, did not make too
many changes to the going forecast.

.LONG TERM...(Monday through Saturday)
Issued at 246 AM EDT SUN OCT 3 2021

The large scale pattern is still expected to be dominated by an
anticyclonic wave break over the Northern Plains and Upper Great
Lakes leading to the development of a Rex block over the Great Lakes
and Ohio Valley. NAEFS and EPS mean 500 mb heights Tuesday and
Wednesday north of Lake Superior exceed CFSR climatology, indicating
high confidence in a very anomalously strong ridge. This pattern
will keep a surface ridge in place across the region with dry
conditions expected through at least Thursday. High temps each day
will be about 10-15 degrees above normal for early October, in the
upper 60s and low 70s. By Friday, a kicker wave moving into the
Pacific Northwest will break down the Rex block and allow the ULL
over the Ohio Valley to lift northward through the area, bringing
with it a chance for showers. At the moment, models are in fairly
good agreement that unsettled conditions will persist into at least
next Saturday as a frontal system moves through the area.
&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1224 AM EDT SUN OCT 3 2021

Very poor conditions are persisting at all three terminals and is
anticipated to continue through the remainder of the overnight
hours. As the sun rises, so too will visbys and ceilings, although
indications continue to point toward less than ideal flight
conditions for aviation interests. NNE winds will dominate,
increasing slightly during the daylight hours, with drizzle or
showers also lingering around Upper Michigan.
&&

.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 320 AM EDT SUN OCT 3 2021

The wind stays at or below 20 knots through the forecast period.
Only problem is fog will continue to be an issue and went with an
advisory for Lake Superior and do not see that clearing out until
drier air moves in which will not be until at least Monday at the
earliest.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
  Dense Fog Advisory until 11 AM EDT /10 AM CDT/ this morning for
     MIZ001-003>007-010>014-084-085.

Lake Superior...
  Dense Fog Advisory until 8 AM EDT /7 AM CDT/ Monday for LSZ162-
     240>251-263>267.

Lake Michigan...
  Dense Fog Advisory until 8 PM EDT this evening for LMZ221-248-
     250.

&&

SHORT TERM...07
LONG TERM...RJC
AVIATION...lg
MARINE...07
Hazardous weather outlook, Oct 3, 3:20 AM EDT, 43 minutes before
Hazardous Weather Outlook
National Weather Service Marquette MI
320 AM EDT Sun Oct 3 2021

MIZ002-009-040730-
Ontonagon-Gogebic-
320 AM EDT Sun Oct 3 2021 /220 AM CDT Sun Oct 3 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan.

.DAY ONE...Today and Tonight

Areas of fog could be locally dense this morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ248-MIZ001-003>007-010>014-084-085-040730-
Seul Choix Point to Point Detour MI-Keweenaw-Northern Houghton-
Baraga-Marquette-Alger-Luce-Iron-Dickinson-Menominee-Delta-
Southern Schoolcraft-Southern Houghton-Northern Schoolcraft-
320 AM EDT Sun Oct 3 2021 /220 AM CDT Sun Oct 3 2021/

This Hazardous Weather Outlook is for portions of western Upper
Michigan...Northern Lake Michigan and central Upper Michigan.

.DAY ONE...Today and Tonight

Areas of fog will persist through today and tonight over much of
Upper Michigan. The fog will be dense in areas through mid-
morning. See the Dense Fog Advisory for more details.

A few isolated thunderstorms are possible today, mainly near Lake
Michigan.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LSZ162-240>251-263>267-040730-
Lake Superior west of a line from Saxon Harbor WI to Grand
Portage MN beyond 5NM-Saxon Harbor WI to Black River MI-
Black River to Ontonagon MI-
Ontonagon to Upper Entrance of Portage Canal MI-
Upper Entrance of Portage Canal to Eagle River MI-
Eagle River to Manitou Island MI-
Manitou Island to Point Isabelle MI-
Point Isabelle to Lower Entrance of Portage Canal MI-
Lower Entrance of Portage Canal To Huron Islands MI Including
Keweenaw and Huron Bays-Huron Islands to Marquette MI-
Marquette to Munising MI-Munising to Grand Marais MI-
Grand Marais to Whitefish Point MI-
Lake Superior from Saxon Harbor WI to Upper Entrance to Portage
Canal MI 5NM off shore to the US/Canadian border including Isle
Royale National Park-
Lake Superior from Upper Entrance to Portage Canal to Manitou
Island MI 5NM off shore to the US/Canadian Border-
Lake Superior West of Line from Manitou Island to Marquette MI
Beyond 5NM from shore-
Lake Superior East of a line from Manitou Island to Marquette MI
and West of a line from Grand Marais MI to the US/Canadian Border
Beyond 5NM from shore-
Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off
shore to the US/Canadian border-
320 AM EDT Sun Oct 3 2021 /220 AM CDT Sun Oct 3 2021/

This Hazardous Weather Outlook is for portions of Eastern Lake
Superior...Central Lake Superior and Western Lake Superior.

.DAY ONE...Today and Tonight

Areas of dense fog will persist through today and tonight over
much of Lake Superior. See the latest Marine Weather Message for
more details.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

LMZ221-250-040730-
Green Bay North of line from Cedar River MI to Rock Island
Passage-
5NM East of a line from Fairport MI to Rock Island Passage-
320 AM EDT Sun Oct 3 2021

This Hazardous Weather Outlook is for portions of Northern Lake
Michigan.

.DAY ONE...Today and Tonight

Areas of dense fog will persist through this evening. See the
latest Marine Weather Message for more details.

A few isolated thunderstorms are possible today.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

The need for weather spotter reports is not anticipated at this
time.

RJC

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 2, 10:07 PM EDTMarine Dense Fog AdvisoryMQT35 hr
Oct 3, 1:42 AM EDTDense Fog AdvisoryMQTAlger, Baraga, Delta, Dickinson, Houghton, Iron and 5 more9 hr

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.